Jump to content
CrazyBoards.org

New on Ritalin. Anything I need to know not on the label?


Recommended Posts

Edited today: There, updated my signature with the current meds.

 

Hi, I have not updated my signature as I'm on mobile but I am starting on Ritalin. I have Bipolar II and ADHD and was on Concerta before. It worked wonders for me but the crash gives me depressive episodes so I was off meds for the longest time.

But now my inattention is really impairing my work so I asked my pdoc to, put me back n meds and we agreed to try Ritalin. We're starting on a minimal dose just 5mg as needed he said because I'm a small person. I tried it today just to see the effects or side effects and so far it's okay but since I'm just resting today I can't really tell how much it works.

Have you tried Ritalin before and what can I expect? The good and bad. It's the only ADHD med approved and available in this country btw aside from Concerta. Thanks!

Edited by Evenstar
Link to comment
Share on other sites

Um, ritalin and concerta are pretty much the same thing, concerta is just a reformulation, really.


If you are on short acting ritalin, I can't imagine that the crash wouldn't be, you know, worse?

Lots of people split their dose, even if it's something long acting, or have a booster dose of stims at like 2 or 3 p.m. as long as it doesn't interfere with their sleep? Have you ever tried something like that instead?

I'd mention other meds but if you can't get them there really isn't any point. I just would not, personally, expect to see much difference though I guess you never know.

Anna

Link to comment
Share on other sites

I experienced the crash from IR methylphenidate as being much worse than the crash from Concerta.  Perhaps it will be the opposite for you, but who knows.

 

In general I don't notice that I'm on the med, other than my head is more quiet, I can remain focused on my work more easily, things like that.

 

Crashing off a med as you may or may not remember, can bring back all these "fun" rebound ADHD symptoms.  I've had the rebound symptoms come back as being worse/more intense than how I usually experience them.  Example - getting more hyperactive than I normally would be, while my med is wearing off.  Good times.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...